Alert archive / Puerto Rico / Flash Flood Warnings in 2005
Flash Flood Warning 30, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 21, 2005, 3:30 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2005, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 22, 2005, 10:30 AM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 212045
FFWSJU
PRC021-033-061-137-212330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
430 PM AST THU APR 21 2005
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
BAYAMON
GUAYNABO
CATANO
TOA BAJA
* UNTIL 730 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE VERY HEAVY RAIN FROM SHOWERS AND THUNDERSTORMS
OVER THE WARNED AREA. YOU CAN EXPECT ADDITIONAL RAINFALL OF 2 TO 3
INCHES PER HOUR IN LOCALIZED SECTIONS OF THE WARNED AREA.
* THE GROUNDS IN THE WARNED AREA REMAIN VERY SATURATED DUE TO THE
HEAVY RAINS OVER THE PAST FEW DAYS AND VERY LITTLE SUNSHINE.
THEREFORE ADDITIONAL RAINFALL WILL PRODUCE A GREAT AMOUNT OF RUNOFF.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 1837 6620 1836 6615 1836 6610 1847 6613
1847 6618 1843 6618
$$
RGZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 21, 3:06 PM CDT, 24 minutes earlier.
Area forecast discussion, Apr 21, 3:06 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 406 PM AST THU APR 21 2005 .DISCUSSION... ...SIGNIFICANT WEATHER EVENT SHAPING UP ACROSS PUERTO RICO...CULEBRA...VIEQUES AND ALL THE VIRGIN ISLANDS... FORECAST...THE GOOD...THE BAD AND THE REALLY UGLY. THE GOOD...FOR THE MOST PART SHOWERS AND THUNDERSTORMS WILL DIMINISH THIS EVENING ACROSS THE NORTHERN COAST OF PUERTO RICO...EXCEPT FOR ISOLATED TO SCATTERED SHOWERS ACROSS THE SOUTH-SOUTHEAST-EAST COASTAL WATERS....A FEW WHICH WILL MOVE ON SHORE. THE BAD...LOCAL AREA SHOULD SEE ABOUT THE SAME WEATHER AS WAS SEEN THIS AFTERNOON WITH SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORM DEVELOPING MAINLY ACROSS THE NORTHERN HALF OF PUERTO RICO THEN MOVING NORTHWARD INTO THE ATLANTIC. THE REALLY UGLY...AS WE HAVE BEEN FORECASTING THE PAST SEVERAL DAYS A STRONG MID/UPPER TROUGH WILL START TO AFFECT THE LOCAL AREA FRIDAY EVENING THROUGH SUNDAY. WE HAVE THE DYNAMICS FOR A MAJOR FLOOD EVENT ACROSS PORTIONS OF PUERTO RICO AND THE U.S. VIRGIN ISLANDS. WITH A SURGE OF DEEP ITCZ MOISTURE EXPECTED TO MOVE NORTHWARD ACROSS THE LOCAL AREA...HIGH OMEGA VALUES...VERY GOOD DIFFLUENCE ALOFT AND BEING IN THE RIGHT REAR QUADRANT OF THE JET...AND THIS ALL IN THE MID/UPPER LEVELS. TO AGGRAVATE THE SITUATION AT LOW LEVELS A SOUTHERLY LOW LEVEL JET OF 15 TO 20 KNOTS IS EXPECTED TO COME UP FROM THE SOUTH WHICH WILL TRIGGER GOOD LOW LEVEL CONVERGENCE ACROSS SOUTHERN FACING COAST WHICH WILL PROPAGATE NORTH TO THE NORTHERN COASTS AS WELL. BASED ON THE PAST 2 RUNS OF THE GFS...THE MAX LOW LEVEL CONVERGENCE APPEARS TO OCCUR ACROSS THE EASTERN SECTION OF PUERTO RICO...OVER CULEBRA...VIEQUES AND THE USVI...ESPECIALLY THE NORTHERN USVI LATE FRIDAY NIGHT THROUGH SUNDAY. HOWEVER...THE POOL OF MOISTURE THAT WILL BE ADVECTED FROM THE SOUTH WILL LIKELY BE ENOUGH FOR WIDESPREAD SHOWERS AREA WIDE. THIS IS A DANGEROUS SITUATION THE BULK OF THE EVENT IS FORECAST TO BEGIN DURING THE EVENING OR NIGHT HOURS...YOU ARE URGED TO KEEP ABREAST OF THIS DEVELOPING WEATHER PATTERN. && .PRELIMINARY POINT TEMPS/POPS... SJU 73 85 76 84 / 20 50 70 70 STT 73 82 77 81 / 20 40 70 90 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 07
Hazardous weather outlook, Apr 21, 5:24 AM CDT, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 624 AM AST THU APR 21 2005 PRZ001>013-AMZ710>750-221000- 624 AM AST THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE VERY HEAVY RAINFALL...RESULTING IN FLASH FLOODING OF STREAMS...CREEKS... STREETS...ROADS AND OTHER LOW LYING AREAS. IN ADDITION...SOME LARGER LOCAL RIVERS WILL HAVE RAPID RISES AND MAY GO ABOVE FLOOD STAGE. ALSO...MUDSLIDES ARE POSSIBLE OVER AREAS OF STEEP TERRAIN. MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TODAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING WEEKEND. VIZ001-002-AMZ710>730-221000- 624 AM AST THU APR 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE TO AFFECT THE LOCAL ISLANDS TODAY AND TONIGHT. SOME OF THESE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL AND MAY RESULT IN SOME FLOODING OF CREEKS...GUTS...STREETS...ROADS AND OTHER LOW LYING AREAS. MODERATE NORTH NORTHEAST SWELLS WILL CONTINUE TO SUBSIDE ACROSS THE LOCAL ATLANTIC WATERS AND THE CARIBBEAN PASSAGES THROUGH TODAY. MARINERS SHOULD REMAIN ALERT FOR INTENSE SHOWERS AND THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN... A DEEP MID TO UPPER LEVEL TROUGH EXTENDING FROM THE WESTERN ATLANTIC SOUTH ACROSS THE BAHAMAS AND INTO THE NORTH CENTRAL CARIBBEAN...WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE LOCAL AREA THROUGH AT LEAST SUNDAY. THIS FEATURE WILL COMBINE WITH AMPLE LOW LEVEL MOISTURE AND VERY UNSTABLE CONDITIONS TO PRODUCE SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ACROSS THE LOCAL ISLANDS FRIDAY. THIS TROUGH MAY ACTUALLY DEEPEN LOCALLY THROUGH THE WEEKEND...WHILE THE MOISTURE AND INSTABILITY INCREASE FURTHER. THIS PATTERN WILL RESULT IN ADDITIONAL SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL. THEREFORE...THE LIKELIHOOD OF FLASH AND RIVER FLOODING AND MUDSLIDES WILL CONTINUE TO INCREASE ACROSS THE LOCAL ISLANDS. ALL LOCAL RESIDENTS AND VISITORS ARE URGED TO REMAIN ALERT FOR THREATENING WEATHER AND FLOODING CONDITIONS THROUGH THE UPCOMING WEEKEND. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 11:54 AM CDT | Flash Flood Warning | JSJ | 19 hr | |
| Apr 21, 1:34 PM CDT | Flash Flood Warning | JSJ | 18 hr | |
| Apr 21, 2:58 PM CDT | Flash Flood Warning | JSJ | 19 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.